Alert archive / Kentucky / Tornado Warnings in 2025
Tornado Warning 25, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at May 16, 2025, 10:57 PM EDT for Pulaski County, Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 10:57 PM EDT (02:57 UTC)
- Expired
- May 16, 2025, 11:29 PM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County Pulaski County, KY
The radar
The Jackson,KY radar (KJKL), 123 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 10:57 PM EDT | TORNADO | Somerset, KY | Trained Spotter reported tornado in Somerset. |
| May 16, 11:00 PM EDT | HAIL 1.25 | 3 W Somerset, KY | Report of half dollar size hail near mile marker 2 on KY Route 914. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 7:17 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2481 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 17.5
The text
As transmitted.
575
WFUS53 KJKL 170257
TORJKL
KYC199-170345-
/O.NEW.KJKL.TO.W.0025.250517T0257Z-250517T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
1057 PM EDT Fri May 16 2025
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
Central Pulaski County in south central Kentucky...
* Until 1145 PM EDT.
* At 1057 PM EDT, a confirmed tornado was located over Somerset
Pulaski Airport, or over Somerset, moving east at 45 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Somerset around 1100 PM EDT.
Grade around 1105 PM EDT.
Dykes around 1110 PM EDT.
Mount Victory around 1115 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3714 8477 3720 8436 3699 8434 3697 8434
3696 8436 3699 8477
TIME...MOT...LOC 0257Z 264DEG 40KT 3706 8465
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
VORST1 follow-up statement
117
WWUS53 KJKL 170329 RRA
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
1129 PM EDT Fri May 16 2025
KYC199-170339-
/O.CAN.KJKL.TO.W.0025.000000T0000Z-250517T0345Z/
Pulaski KY-
1129 PM EDT Fri May 16 2025
...THE TORNADO WARNING FOR CENTRAL PULASKI COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM EDT for south central
Kentucky.
&&
LAT...LON 3714 8477 3720 8436 3699 8434 3697 8434
3696 8436 3699 8477
TIME...MOT...LOC 0327Z 264DEG 40KT 3710 8421
$$
VORSTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at May 16, 8:17 PM EDT, 2 hours 40 minutes earlier. Its key messages:
- There is an enhanced to moderate risk of organized severe thunderstorms with significant severe weather possible this evening into tonight.
- After a break in rain chances on Saturday and Saturday night, shower/storm chances return at times through the middle of next week, especially during the afternoon and evening hours.
- Temperatures will be nearer to normal from Saturday through Tuesday, then are forecast to be below normal for Wednesday to Friday.
Area forecast discussion, May 16, 8:17 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 817 PM EDT Fri May 16 2025 .KEY MESSAGES... - There is an enhanced to moderate risk of organized severe thunderstorms with significant severe weather possible this evening into tonight. - After a break in rain chances on Saturday and Saturday night, shower/storm chances return at times through the middle of next week, especially during the afternoon and evening hours. - Temperatures will be nearer to normal from Saturday through Tuesday, then are forecast to be below normal for Wednesday to Friday. && .SHORT TERM...(This evening through Saturday night) Issued at 550 PM EDT FRI MAY 16 2025 Following the initial morning to early afternoon convection, a couple of storms/attempts at redevelopment that have moved across parts of southcentral KY have produced lightning and have not been as robust. Recently MLCAPE is analyzed at 1000 to 1500 J/kg in the northeastern and eastern counties where clouds and heating following earlier activity began the latest. Meanwhile, MLCAPE is analyzed in the 2000 to 2500 J/kg range while MUCAPE ranges from 1000 J/kg east to 2500 to 3000 J/kg in Wayne County where heating has been the most substantial and dewpoints are the highest. Shear remains substantial generally in the 55 to 65KT range for effective shear. Additional activity has developed upstream and should evolve into the anticipated linear convection/QLCS later this evening into the overnight. Currently there is a lull in the activity other than the storm in the western portion of the area. As the line approaches, an increase in activity ahead of it seems probable over the next couple or hours. RAP/SPC Mesoanalysis has the MLCAPE climbing to roughly 2000 to 2500 J/kg with MUCAPE possibly increasing toward 3000 J/kg ahead of the linear convection over the next couple of hours with effective shear in the 50 to 70KT range. Mid level lapse rates are progged to increase as the evening progresses to 7 C/km or more over the next with low level lapse rates not as steep. However, the main line should be well organized with a strengthen cold pool while the steepening mid level lapse rates indicate an increase in large hail potential in addition to a wind threat. Any discrete cells that form ahead of linear convection will pose a risk of all hazards, especially if they move along any boundaries or differential heating boundaries in which case the tornado potential would increase. Otherwise, with the anticipated QLCS convection, a threat of wind gusts possibly to significant levels (74+ mph) along with large hail and spin up tornadoes are possible. The line should arrive over the next 3 to 5 hours from the west with the convective complex crossing eastern KY into the first half of the overnight hours. The SPC Moderate risk in place for more western locations and enhanced risk for the remainder of eastern KY remains valid given the expected increasing parameter space and CAM and upstream trends. Additional Watches are probable as the evening progresses. In addition to the severe thunderstorm threat, if additional lead cells move over locations that were hit with heavy rain earlier in the day (between I-64 and the Cumberland Pkwy to Hal Rogers Pkwy and KY 80 corridors into Pike County). Also if additional lead cells produce heavy rain and are immediately followed by the QLCS/MCS/linear convective rain high water or flash flooding would also be possible. The axis of upper level ridging and height rises follow from Saturday and into Saturday night as the actual cold front moves through, with drier air filtering into the area. This will result in much quieter weather for Saturday and Saturday night. A decreasing gradient following rain from earlier today and tonight should set the stage for valley fog on Saturday night, especially for valley locations near and south of the Mountain Parkway. .LONG TERM...(Sunday through Friday) Issued at 500 PM EDT FRI MAY 16 2025 The period is expected to begin with the axis of upper level troughing from eastern Canada into the Northeast to near the eastern seaboard and the axis of upper level ridging from the Gulf into portions of the Central Conus/Plains to MT and into Saskatchewan. A shortwave trough or two is expected to be moving from the mid MS and Lower OH to TN Valley areas toward the Southeast/Southern Appalachians. Meanwhile at the same time, the axis of an upper level trough is expected to extend from BC into the Great Basin to Southwestern Conus. At the surface, the boundary that will have crossed the area during the short term period will have stalled from the Carolinas to the TN Valley to Ozark vicinity to southeastern CO/OK panhandle vicinity to low pressure ahead of the trough moving through parts of the western Conus. Along the western part of that boundary a sfc low should be developing in the lee of the Rockies as the period beings. Locally, the southern end of a ridge of high pressure over Canada and into eastern KY. Sunday, the initial shortwave trough should pass through the TN Valley and parts of the OH Valley to the Southern Appalachians and dampen and likely interact with the stalled boundary to the south of eastern KY. Some showers or storms could affect more southern locations in closer proximity of this boundary as the shortwave passes. Otherwise, some height rises occur behind this shortwave with the axis of upper ridging working towards the OH Valley and then shifting east of eastern KY by Monday night. However, a couple of shortwaves could cross the OH Valley and eastern KY from later Sunday into Monday night and by the time ridge axis shifts east, organizing low pressure tracking through the Central Conus should send the boundary initially stalled south of eastern KY into the region. Despite ridging possibly leading to times of capping or some suppression of the coverage of convection, the passing shortwaves and then the warm front approaching will lead to chances for showers and thunderstorms at times as early as later Sunday night and into Monday night. These chances could peak diurnally on Monday and as the warm front potentially nears late Monday night. With the ridge axis having moved east troughing initially over the western Conus that will have moved into the Plains and then the Central Conus should approach the MS Valley and eastern Conus by midweek. Some height falls should occur by late Monday night or Tuesday and continue into midweek. This will be preceded by sfc low pressure tracking from the Central Conus to the OH Valley through Tuesday night and Wednesday and then to the eastern seaboard through Thursday night and then off the east coast Friday. Uncertainty remains with the timing of the upper level troughing into and across the eastern Conus from midweek into the second half of next week and details and evolution of that trough. Following the warm front lifting across the area by midweek, a cold front should cross the area at midweek as well. Some strong storms cannot be ruled out as the low pressure system tracks across the OH Valley and eastern KY by later Tuesday into Wednesday, especially if any destabilization can occur ahead of the mid week cold front. Following recent rainfall, if additional heavy rain were to occur during the first half to middle of next week, that could become the bigger concern as highlighted by most recent WPC Day 4 and Day 5 EROs. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) ISSUED AT 816 PM EDT FRI MAY 16 2025 Conditions were primarily VFR at the start of the period, with the exception of some occasional very isolated showers possibly bringing sub-VFR conditions. Severe thunderstorms were occurring to the west in central KY, and will move/develop eastward this evening. The area of thunderstorms is forecast to shift southeast through the JKL forecast area between about 01Z and 07Z (while the individual severe storms move generally eastward). The storms will bring localized IFR or worse conditions. They will also have the potential to produce high winds, large hail, and isolated tornadoes. Rapid clearing is forecast behind the area of thunderstorms around dawn. Winds will increase out of the west southwest during the day Saturday, with gusts around 30 kts. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch until 4 AM EDT Saturday for KYZ058>060-068-069-079- 080-083>088-104-106>120. && SHORT TERM...JP LONG TERM...JP AVIATION...HAL
Hazardous weather outlook, May 16, 7:31 PM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 731 PM EDT Fri May 16 2025 KYZ058>060-068-069-079-080-083>088-104-106>120-172345- Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne- McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe- Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher- Martin-Pike- 731 PM EDT Fri May 16 2025 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... ...TORNADO WATCH 269 IN EFFECT UNTIL 3 AM EDT SATURDAY... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...This evening and tonight. Thunderstorms are expected to affect the area at times into tonight, with scattered to numerous severe thunderstorms expected. The most widespread severe weather risk is this evening into the overnight. Damaging winds and large hail are the primary concerns, but tornadoes are also possible. Excessive rainfall could also result in instances of high water or flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are also possible at times from Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of hail, strong or damaging winds, and flooding that occurs through tonight. KYZ044-050>052-172345- Fleming-Montgomery-Bath-Rowan- 731 PM EDT Fri May 16 2025 ...TORNADO WATCH 269 IN EFFECT UNTIL 3 AM EDT SATURDAY... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...This evening and tonight. Thunderstorms are expected to affect the area at times into tonight, with scattered to numerous severe thunderstorms expected. The most widespread severe weather risk is late this evening into the overnight. Damaging winds and large hail are the primary concerns, but tornadoes are also possible. Excessive rainfall could also result in instances of high water or flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are also possible at times from Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of hail, strong or damaging winds, and flooding that occurs through tonight. JP
In the hours before
Local storm report, May 16, 6:34 PM EDT, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
634 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Hail 1 WSW Atkinstown 37.37N 83.99W
05/16/2025 E2.00 Inch Jackson KY Public
Hail up to approximately egg size was
reported along KY-290 between Annville and
McKee. Event time estimated from radar.
&&Local storm report, May 16, 8:19 PM EDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
819 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM Tstm Wnd Dmg 1 W Brock 37.11N 84.02W
05/16/2025 Laurel KY Public
Trees were reported to have been blown down
near Bush Elementary School along KY 80 in
eastern Laurel County with a picture relayed
by a Ham radio operator. The event time is
radar estimated.
&&
JPLocal storm report, May 16, 8:40 PM EDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
840 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM Tstm Wnd Dmg Whick 37.42N 83.38W
05/16/2025 Breathitt KY Public
In or near Whick along KY 1110 trees and
powerlines were reported to have been blown
down. The event time is radar estimated.
&&
JPSpecial weather statement, May 16, 9:02 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service JACKSON KY
902 PM EDT Fri May 16 2025
KYZ044-050>052-170130-
Rowan KY-Montgomery KY-Bath KY-Fleming KY-
902 PM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MONTGOMERY...BATH...
CENTRAL FLEMING AND WEST CENTRAL ROWAN COUNTIES THROUGH 930 PM EDT...
At 901 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grassy Lick, or 8 miles west of Mount Sterling, moving northeast at
55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Sterling, Owingsville, Marshall, Camargo, Sharpsburg, Salt
Lick, Fairview, Ramey, Pecks Ridge, Wyoming, Peasticks, Flat Creek,
Odessa, Bourbon Furnace, Pebble, Prewitt, Crooks, Bethel, Oakley, and
Ewington.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
105 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM EDT for east central
Kentucky.
&&
LAT...LON 3846 8387 3846 8384 3812 8351 3798 8399
3812 8408 3817 8399 3832 8384 3834 8384
3834 8386 3836 8388 3835 8390 3837 8390
3836 8392 3842 8395 3845 8398 3849 8393
TIME...MOT...LOC 0101Z 236DEG 49KT 3807 8411
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
VORSTSpecial weather statement, May 16, 9:24 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
924 PM EDT Fri May 16 2025
KYZ051-052-060-104-106-170200-
Rowan KY-Elliott KY-Menifee KY-Morgan KY-Bath KY-
924 PM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BATH...NORTHWESTERN
MORGAN...NORTHERN MENIFEE...ROWAN AND NORTHERN ELLIOTT COUNTIES
THROUGH 1000 PM EDT...
At 924 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sudith, or near Frenchburg, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morehead, Frenchburg, Salt Lick, Wagner, Blairs Mills, Fannin Valley,
Cornwell, Elliottville, Rothwell, Olympia Springs, Yale, Christy,
Bangor, Cogswell, Ratlitt, Zilpo, Lytten, Pelfrey, Hamm, and Crix.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
136 and 140, and near mile marker 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 300 AM EDT for southeastern
and east central Kentucky.
&&
LAT...LON 3821 8330 3821 8329 3819 8326 3820 8323
3824 8322 3827 8317 3823 8312 3823 8309
3818 8305 3820 8304 3821 8301 3817 8297
3794 8371 3803 8379 3829 8333
TIME...MOT...LOC 0124Z 241DEG 51KT 3804 8364
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
VORSTSpecial weather statement, May 16, 9:44 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service JACKSON KY
944 PM EDT Fri May 16 2025
KYZ058-059-069-108-111-112-114-170215-
Jackson KY-Lee KY-Breathitt KY-Estill KY-Owsley KY-Powell KY-
Wolfe KY-
944 PM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN POWELL...NORTHERN
OWSLEY...SOUTHEASTERN ESTILL...NORTHERN JACKSON...WEST CENTRAL
BREATHITT...LEE AND SOUTHWESTERN WOLFE COUNTIES THROUGH 1015 PM
EDT...
At 944 PM EDT, Doppler radar was tracking a strong thunderstorm over
Foxtown, or near McKee, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beattyville, McKee, Booneville, Fincastle, Pilot, Travellers Rest,
White Ash, Leeco, Fillmore, Earnestville, Pine Ridge, Patsey, Ida
May, Delvinta, Alumbaugh, Evelyn, Tallega, Levi, Whisman, and See.
THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 32
and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM EDT for southeastern
and east central Kentucky.
&&
LAT...LON 3752 8345 3739 8405 3754 8413 3784 8366
3783 8365
TIME...MOT...LOC 0144Z 243DEG 50KT 3749 8399
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
VORSTThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:02 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 28 min |
| May 16, 9:24 PM EDT | Special Weather Statement | JKL | Rowan | 36 min |
| May 16, 9:36 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 24 min |
| May 16, 9:41 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan, Rowan | 34 min |
| May 16, 9:44 PM EDT | Special Weather Statement | JKL | Jackson, Lee | 31 min |
| May 16, 9:54 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Montgomery, Rowan | 4 hr |
| May 16, 9:56 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 49 min |
| May 16, 10:00 PM EDT | Tornado Warning | JKL | Bath, Fleming, Montgomery, Rowan | 30 min |
| May 16, 10:03 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Menifee, Powell, Rockcastle and 1 more | 27 min |
| May 16, 10:11 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Powell and 2 more | 3 hr |
| May 16, 10:19 PM EDT | River Flood Advisory | JKL | Lee | 11 hr |
| May 16, 10:19 PM EDT | River Flood Advisory | JKL | Estill | 11 hr |
| May 16, 10:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Magoffin, Menifee, Morgan and 2 more | 35 min |
| May 16, 10:26 PM EDT | Tornado Warning | JKL | Elliott, Rowan | 34 min |
| May 16, 10:29 PM EDT | Tornado Warning | JKL | Pulaski, Wayne | 46 min |
| May 16, 10:33 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Rockcastle | 27 min |
| May 16, 10:54 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more | 36 min |
| May 16, 10:55 PM EDT | Tornado Warning | JKL | Elliott | 20 min |
| May 16, 11:04 PM EDT | Special Weather Statement | JKL | Breathitt, Knott | 41 min |
| May 16, 11:07 PM EDT | Tornado Warning | JKL | Knox, Laurel, Pulaski, Rockcastle | 53 min |
| May 16, 11:16 PM EDT | Flash Flood Warning | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 2 more | 5 hr |
| May 16, 11:18 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 42 min |
| May 16, 11:21 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Johnson, Magoffin, Martin, Menifee and 5 more | 4 hr |
| May 16, 11:23 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more | 4 hr |
| May 16, 11:25 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 2 more | 50 min |
| May 16, 11:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more | 40 min |
| May 16, 11:38 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Floyd, Knott, Lee, Leslie and 5 more | 5 hr |
| May 16, 11:38 PM EDT | Special Weather Statement | JKL | Clay, Knott, Leslie, Perry | 52 min |
| May 16, 11:42 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Leslie, Owsley | 48 min |
| May 16, 11:48 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 27 min |
| May 17, 12:07 AM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 53 min |
| May 17, 12:09 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Lee, Owsley, Powell and 2 more | 27 min |
| May 17, 12:17 AM EDT | Tornado Warning | JKL | Clay, Knott, Leslie, Letcher, Perry | 43 min |
| May 17, 12:19 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 41 min |
| May 17, 12:25 AM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more | 50 min |
| May 17, 12:25 AM EDT | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 12 min |
| May 17, 12:42 AM EDT | Special Weather Statement | JKL | Elliott, Johnson, Magoffin, Martin | 33 min |
| May 17, 12:47 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 28 min |
| May 17, 12:52 AM EDT | Severe Thunderstorm Warning | JKL | Knott, Leslie, Letcher, Perry | 23 min |
| May 17, 12:54 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Leslie, Owsley, Perry | 36 min |
| May 17, 12:57 AM EDT | Special Weather Statement | JKL | Bell, Clay, Knox, Laurel, Leslie, McCreary and 1 more | 48 min |
| May 17, 1:08 AM EDT | Special Weather Statement | JKL | Floyd, Pike | 52 min |
| May 17, 1:10 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 1 more | 3 hr |
| May 17, 1:12 AM EDT | Special Weather Statement | JKL | Harlan, Knott, Leslie, Letcher, Perry | 48 min |
| May 17, 1:22 AM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Pike | 23 min |
| May 17, 1:53 AM EDT | Special Weather Statement | JKL | Harlan | 22 min |
| May 17, 4:02 AM EDT | Areal Flood Warning | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 2 more | 14 hr |
| May 17, 4:22 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Floyd, Knott, Lee, Leslie and 5 more | 13 hr |
| May 17, 8:23 AM EDT | River Flood Advisory | JKL | Clay | 14 hr |
| May 17, 9:12 AM EDT | River Flood Warning | JKL | Estill | 38 hr |
| May 17, 9:14 AM EDT | River Flood Warning | JKL | Lee | 24 hr |
| May 17, 9:29 AM EDT | River Flood Warning | JKL | Owsley | 13 hr |
| May 17, 1:43 PM EDT | River Flood Advisory | JKL | Floyd | 20 hr |
| May 17, 5:43 PM EDT | Areal Flood Advisory | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 2 more | 6 hr |
| May 17, 5:47 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Lee, Leslie and 5 more | 6 hr |
| May 17, 7:35 PM EDT | River Flood Advisory | JKL | Magoffin | 14 hr |
Nearby
Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.